Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Sarcoidosis

Methotrexate

10/12/2009

Question:

I am aware that Methotrexate has many side effects - I was prescribed subject Med about two mos. ago - 4 per week (2.5). Went to docs yesterday and my oxygen level was low (83) - and stayed at that figure. I have Sarcoidosis (DX in 2003) and my Oxygen level is usually around 94. The fatigue I have is horrible. Could it be the Methotrexate that`s causig the reduction in my oxygen level? The timing makes me think it very well could be. Please tell me what your thoughts are. I`m not crazy about taking this Med at all after reading about it. I take prednisone (7.5mg per day) - Thank you for your time.

Answer:

Methotrexate can occasionally cause a hypersensitivity reaction that is difficult to discern from progression of sarcoidosis. Your doctors can screen you for signs of this reaction and may decide to stop the medicine. You should contact your physician again to express your concerns about this medicine. If the doctors do not hear from you, they might assume the drug is working.

For more information:

Go to the Sarcoidosis health topic, where you can:

Response by:

Elliott D Crouser, MD Elliott D Crouser, MD
Associate Professor of Pulmonary, Allergy, Critical Care & Sleep Medicine
College of Medicine
The Ohio State University